MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING PS LEFT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING PS LEFT 10 MM HEIGHT; PROSTHESIS, KNEE
Catalog Number 42512400710
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Approximately ten (10) weeks post-implantation, the patient underwent revision surgery due to infection.The articular surface, femoral component, and patellar implant were exchanged without reported complication.All available information has been reported.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: femur cemented posterior stabilized (ps) standard left size 8: catalog #: 42500606401, lot #: 64614201.All-poly patella cemented 35 mm diameter: catalog #: 42540200035, lot #: 66225813.Tibia cemented 5 degree stemmed left size f: catalog #: 42532007501, lot #: 66045858.G2: foreign: australia.The product will not be returned to zimmer biomet for investigation per hospital policy.The investigation is in process.Upon completion of the investigation, a follow-up mdr be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING PS LEFT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20128571
Report Number3007963827-2024-00334
Device Sequence Number7399190
Product Code MBH
UDI-Device Identifier00889024237247
UDI-Public(01)00889024237247(17)281028(10)66123751
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number42512400710
Device Lot Number66123751
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale